Drought, Iron
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Iron forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 46.317, -90.264 (the zone’s center; the record gives no point)
Severe (D2) drought conditions continued through July across far southeastern Iron County, even though rainfall was near to slightly above normal.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
Severe (D2) drought conditions continued through July across far southeastern Iron County, even though rainfall was near to slightly above normal.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 30, 8:58 PM CST, 3 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 958 PM CDT WED JUN 30 2010 .UPDATE...BAND OF CLOUDS INDUCED BY FGEN/WAA CONTINUED TO STREAM TO THE SE ACROSS THE CWA...STRETCHING FROM NW TO SE. THE BAND OF PCPN HAS BEEN FAIRLY NARROW...BUT GENERALLY TRAINING OVER THE SAME AREA. THE 4KM WRF SHOWS SOME STORMS DEVELOPING LATER IN THE NIGHT ACROSS THE INTERNATIONAL BORDER REGION. FOR THAT REASON...WILL KEEP CHANCE POPS IN THE NORTH AND THROUGHOUT THE NW TO SE CORRIDOR ACROSS THE CWA. CLOUDS SHOULD GRADUALLY DIMINISH FROM WEST TO EAST AS THE WAA/FGEN PUSHES OFF TO THE EAST. WILL ACCOUNT FOR SOME PARTIAL CLEARING LATER IN THE NIGHT...AND MAINTAIN PARTLY CLOUDY SKIES IN THE BRAINERD LAKES REGION. && .PREV DISCUSSION... /ISSUED 646 PM CDT WED JUN 30 2010/ AVIATION.../0Z TAF ISSUANCE/ INITIAL VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD WITH THE EXCEPTION OF INL WHERE A NEARBY TS MAY OCCUR AFTER 14Z. CONFIDENCE NOT HIGH AT THIS POINT SO ONLY ADDED A CB TO CLOUD LAYER. OTHERWISE...SLIGHT CHANCE OF AN EVENING SHOWER AT INL...HIB...AND DLH. WINDS WILL BECOME A FACTOR BY MID MORNING THURSDAY AS SOUTHERLY WINDS INCREASE AND MAY GUST IN EXCESS OF 25 KTS BY EARLY AFTERNOON AT ALL AERODROMES. PREV DISCUSSION... /ISSUED 349 PM CDT WED JUN 30 2010/ DISCUSSION...LATEST REGIONAL SFC ANALYSIS SHOWS A RIDGE OF HIGH PRESSURE OVER THE WRN GREAT LAKES REGION...WITH A WEAK TROUGH OF LOW PRESSURE OVER THE WRN PLAINS. ALOFT...A RIDGE OF HIGH PRESSURE HAS BUILT OVER THE CENTRAL PART OF OF THE COUNTRY IN RESPONSE TO STRONG WAA OVER THE LAST DAY OR SO. HOWEVER THERE IS CURRENTLY A WEAK UPPER LEVEL SHORTWAVE MOVING ACROSS THE TOP OF THE RIDGE...PRODUCING ISOLD SHOWERS ACROSS NWRN AND NCNTL MN THIS AFTERNOON. THIS ACTIVITY WILL GRADUALLY SPREAD EWD ACROSS OUR WRN ZONES LATE THIS AFTERNOON INTO THIS EVENING...BUT SHOULD DISSIPATE BEFORE IT REACHES THE TWIN PORTS AND ARROWHEAD REGION. THE MODELS THAN HAVE THE BEST CHANCE OF PRECIP STAYING TO THE NORTH AND WEST OF THE FCST AREA THURSDAY THROUGH FRIDAY...ESPECIALLY THE NAM WHICH HAS THE MOST REASONABLE QPF FIELD WRT THE UPPER LEVEL PATTERN PROGGED OVER THE REGION. THERE WILL BE A CHANCE OF SHOWERS AND STORMS ALONG THE INTL BORDER DURING THIS TIME FRAME...BUT THE CHANCE SHOULD BE SMALL. BY SATURDAY...A FRONT ASSOCIATED WITH A DEVELOPING LOW PRESSURE SYSTEM OVER THE CANADIAN PRAIRIES WILL BRING AN INCREASING CHANCE OF THUNDERSTORMS TO OUR MN ZONES AS IT APPROACHES THE NORTHLAND FROM THE WEST. A WARMING TREND IS EXPECTED THROUGH SATURDAY DUE CONTINUED WAA...WITH HIGHS REACHING INTO THE 80S FOR MUCH OF OUR CWA FRIDAY AND SATURDAY. EXTENDED...SATURDAY NIGHT THROUGH WEDNESDAY. SLOW MOVING FRONTAL BOUNDARY WILL DIVIDE THE FA SATURDAY NIGHT FROM SW TO NE WITH TSRA ALONG IT. THE FRONT MAKES IT INTO NW WI SUNDAY NIGHT BEFORE STALLING OUT. AN UPSTREAM WAVE FINALLY ARRIVES BY MONDAY NIGHT TO KICK IT E OF THE AREA. PWATS ARE IN THE 1.5 TO 2 INCH RANGE SO HEAVY RAIN MAY ACCOMPANY THE STRONGER STORMS. MODELS DIVERGE TUESDAY ONWARD. AVIATION.../18Z TAF ISSUANCE/ VFR CONDITIONS EXPECTED. GUSTY SFC WINDS WILL OVERSPREAD ALL TAF SITES BY 15Z/01. && .POINT TEMPS/POPS... DLH 52 77 60 82 / 30 10 10 10 INL 56 85 63 86 / 30 30 20 10 BRD 60 87 66 86 / 10 10 10 10 HYR 53 84 64 88 / 20 10 10 10 ASX 50 84 64 87 / 20 10 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && SHORT TERM...DAP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 410 PM CDT WED JUN 30 2010 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-011030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 410 PM CDT WED JUN 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF NORTHERN MINNESOTA LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS EXTREME NORTHERN MINNESOTA THURSDAY THROUGH FRIDAY NIGHT...THEN ACROSS MOST OF THE NORTHLAND SATURDAY THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LSZ121-140>148-011030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 410 PM CDT WED JUN 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN LAKE SUPERIOR SATURDAY TROUGH TUESDAY NIGHT. BERDES MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2010Every state in 2010This day in weather historyWarnings in Wisconsin, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 248731.